Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 12, NWS Fort Worth, TX

April 23, 201119 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 23, 2011, 10:52 AM CDT for 19 counties in Texas. It took effect at Apr 23, 2011, 11:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 10:52 AM CDT (15:52 UTC)
In effect from
Apr 23, 2011, 11:00 AM CDT
Expired
Apr 23, 2011, 3:16 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX

Counties Bell County, TX, Bosque County, TX, Collin County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Hill County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 64 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1649 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WWUS74 KFWD 231552
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1052 AM CDT SAT APR 23 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON ACROSS
PARTS OF CENTRAL AND EASTERN NORTH TEXAS...

.STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED INTO THIS
AFTERNOON. SOME GUSTS OVER 35 MPH ARE LIKELY...ESPECIALLY ALONG
THE I-35 CORRIDOR. THE WINDS WILL START TO DECREASE LATE THIS
AFTERNOON AS A COLD FRONT APPROACHES.


TXZ103>105-118>121-133-134-144>146-157>161-174-175-232200-
/O.NEW.KFWD.WI.Y.0012.110423T1600Z-110423T2200Z/
DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL-KAUFMAN-JOHNSON-ELLIS-
BOSQUE-HILL-NAVARRO-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM-
ROBERTSON-
INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1052 AM CDT SAT APR 23 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED INTO THIS
AFTERNOON. SOME GUSTS OVER 35 MPH ARE LIKELY...ESPECIALLY ALONG
THE I-35 CORRIDOR. THE WINDS WILL START TO DECREASE LATE THIS
AFTERNOON AS A COLD FRONT APPROACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
1 follow-up statement
192 
WWUS74 KFWD 232016
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SAT APR 23 2011

...WIND ADVISORY FOR NORTH TEXAS CANCELED...

.WINDS HAVE DECREASED BELOW ADVISORY CRITERIA.

TXZ103>105-118>121-133-134-144>146-157>161-174-175-232130-
/O.CAN.KFWD.WI.Y.0012.000000T0000Z-110423T2200Z/
DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL-KAUFMAN-JOHNSON-ELLIS-
BOSQUE-HILL-NAVARRO-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM-
ROBERTSON-
INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
316 PM CDT SAT APR 23 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:00 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 23, 9:00 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CDT SAT APR 23 2011

.AVIATION...
14Z AMENDMENTS.
AFTER ANALYZING ALL THE MORNING MODELS...THERE IS PRETTY GOOD
AGREEMENT ON THE FRONTAL LOCATION SITTING ACROSS THE METROPLEX
THIS AFTERNOON. HRRR/4KM WRF/WORKSTATION WRF/NAM/GFS ALL DEVELOP
CONVECTION ALONG THE FRONT...SO I WILL AMEND THE METROPLEX TAFS ASAP
FOR TSRA FROM 23-03Z. AT THIS TIME THE THREAT TOO HIGH TO IGNORE. 84

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT SAT APR 23 2011/
LATEST SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY ALONG A LINE FROM
TULSA TO OKLAHOMA CITY TO CHILDRESS. THIS BOUNDARY IS EXPECTED TO
MOVE SOUTH THROUGHOUT THE DAY AND WILL BE THE FOCUS FOR
THUNDERSTORM CHANCES THIS AFTERNOON. THE EXACT SPEED OF ITS
SOUTHWARD PROGRESSION IS STILL A BIT UNCERTAIN. THE GFS/ECMWF ARE
A BIT SLOWER WITH THE FORWARD PROGRESSION AND ONLY HAVE THE
BOUNDARY NEAR A MONTAGUE/YOUNG LINE AT 00Z THIS EVENING. THE HIGH-
RES MODELS...NAM/WRF/HRRR...ARE A BIT FASTER AND HAVE THE FRONT
NEAR A SHERMAN/BRECKENRIDGE LINE AT 00Z. THE EXACT POSITIONING OF
THE FRONT WILL BE KEY...AS AREAS SE OF THE BOUNDARY WOULD BE AT
GREATER RISK OF SEVERE STORMS. WILL LEAN CLOSER TO THE HIGH-RES
GUIDANCE AS THEY TYPICALLY ARE BETTER WITH THE HANDLING OF THESE
SHALLOW/WEAK FRONTS. THE MAIN QUESTION OF THE PAST TWO AFTERNOONS
WAS WHETHER OR NOT THERE WOULD BE ENOUGH LIFT IN THE CWA FOR THE
INITIATION OF STORMS AND THIS QUESTION SHOULDNT EXIST TODAY. AS
THE FRONT MOVES SOUTH...FAIRLY STRONG FRONTOGENETIC FORCING ALONG
THE BOUNDARY SHOULD INITIALLY FORCE THE PARCELS UPWARDS TO THEIR
LFC. COMBINE THIS WITH A WEAK SHORTWAVE TROUGH MOVING INTO THE CWA
THIS AFTERNOON...AND INITIATION SHOULD NOT BE A PROBLEM. THIS
SHORTWAVE TROUGH CAN CURRENTLY BE SEEN ON WATER VAPOR IMAGERY
ABOUT TO ENTER SW NEW MEXICO. INSTABILITY WILL ONCE AGAIN BE
EXTREMELY HIGH AS MID-LEVEL LAPSE RATES REMAIN STEEP. CAPE
VALUES THIS AFTERNOON WILL APPROACH 4000 J/KG AND 0-6 KM SHEAR
VALUES OF 35 TO 40 KNOTS SHOULD BE SUFFICIENT FOR ORGANIZED
CONVECTION. THE SHEAR VECTOR IS NEARLY PARALLEL TO THE SURFACE
BOUNDARY AND THE STORM MODE SHOULD QUICKLY EVOLVE INTO A BROKEN
LINE OF STORMS...SIMILAR TO WHAT WAS SEEN IN OKLAHOMA YESTERDAY
AFTERNOON. THE MAIN THREATS WILL BE HAIL AND DAMAGING WIND GUSTS.
HOWEVER...GIVEN ANY INTERACTIONS WITH THE SURFACE BOUNDARY...
ISOLATED TORNADOES CAN NOT BE RULED OUT. THE EXPECTED TIMING OF ANY
SEVERE CONDITIONS WILL BE BETWEEN 22Z AND 04Z. IT SHOULD TAKE
SURFACE HEATING TO BREAK THE CAP AND THIS SHOULD OCCUR BY 22Z.
STORMS ARE THEN EXPECTED TO WEAKEN WITH THE LOSS OF DAYTIME HEATING.

ANOTHER ROUND OF SEVERE STORMS IS PROBABLE ON SUNDAY AFTERNOON.
THE MAIN QUESTION AS TO WHERE THE STORMS WILL INITIATE IS ONCE
AGAIN DEPENDENT ON THE POSITIONING OF THE FRONTAL BOUNDARY. THE
HIGH-RES MODELS KEEP THE FRONT SOUTH OF THE GFS/ECMWF POSITION.
AT THIS TIME...IT LOOKS LIKE ALL OF NORTH TEXAS MAY BE UNDER THE
RISK OF SEVERE STORMS...BUT LOCATIONS NORTH OF I-20 WILL HAVE THE
BEST CHANCES.

STORM CHANCES WILL MAINLY BE EAST OF I-35 ON MONDAY AND TUESDAY
AS A DRYLINE MOVES NEAR THE I-35 CORRIDOR. BY TUESDAY EVENING...A
STRONG TROUGH WILL SWEEP THROUGH THE CENTRAL PLAINS AND A STRONG
COLD FRONT WILL PUSH THROUGH THE CWA. THIS WILL CLEAR OUT OUR
MOISTURE AND PRECIP CHANCES. THE LATTER HALF OF THE UPCOMING WEEK
SHOULD BE SUNNY WITH HIGHS IN THE 70S AND 80S AND LOWS APPROACHING
40 DEGREES FOR SOME LOCATIONS.

85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  69  83  70  88 /  20  50  30  40  30
WACO, TX              92  72  89  72  86 /   5  20  20  20  20
PARIS, TX             85  64  82  66  80 /  20  50  30  40  40
DENTON, TX            88  66  80  69  86 /  30  50  30  40  20
MCKINNEY, TX          88  69  81  70  84 /  20  50  30  40  30
DALLAS, TX            90  70  84  70  87 /  20  40  30  40  30
TERRELL, TX           90  69  84  69  84 /  10  30  20  40  30
CORSICANA, TX         92  69  88  70  85 /   5  20  20  20  30
TEMPLE, TX            92  70  88  71  86 /   5  10  10  10  20
MINERAL WELLS, TX     91  68  82  67  89 /  30  50  40  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Apr 23, 10:52 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1052 AM CDT SAT APR 23 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1052 AM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT ALONG THE INTERSTATE 35 CORRIDOR
THROUGH 5 PM. WIND SPEEDS WILL AVERAGE 25 MPH WITH GUSTS TO NEAR
35 MPH. SPEEDS WILL DECREASE AS A FRONT APPROACHES THE AREA LATER
THIS AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE
NORTHWESTERN HALF OF NORTH TEXAS. SOME OF THE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH TUESDAY. THE
THREAT OF SEVERE WEATHER WILL REMAIN.

THE DRY LINE MAY REACH THE I-35 CORRIDOR TUESDAY...RESULTING IN
STRONG GUSTY WINDS AND RELATIVE HUMIDITY AS LOW AS 20 PERCENT
ACROSS WESTERN PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH THE
EVENING HOURS...PRIMARILY NORTH OF THE I-20 CORRIDOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:50 PM CDTSevere Thunderstorm WarningFWDMontague55 min
Apr 22, 8:44 PM CDTSevere Thunderstorm WarningFWDMontague27 min
Apr 23, 4:38 PM CDTSevere Thunderstorm WarningFWDCooke, Montague67 min
Apr 23, 5:11 PM CDTSpecial Weather StatementFWDPalo Pinto34 min
Apr 23, 5:20 PM CDTSpecial Weather StatementFWDWise25 min
Apr 23, 5:28 PM CDTSevere Thunderstorm WarningFWDPalo Pinto62 min
Apr 23, 5:31 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise59 min
Apr 23, 5:36 PM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto, Stephens54 min
Apr 23, 5:44 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson61 min
Apr 23, 5:51 PM CDTTornado WarningFWDCooke, Grayson54 min
Apr 23, 5:55 PM CDTSpecial Weather StatementFWDComanche35 min
Apr 23, 6:05 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath55 min
Apr 23, 6:18 PM CDTSevere Thunderstorm WarningFWDStephens38 min
Apr 23, 6:24 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker66 min
Apr 23, 6:28 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise62 min
Apr 23, 6:40 PM CDTTornado WarningFWDWise50 min
Apr 23, 6:41 PM CDTTornado WarningFWDCooke, Grayson49 min
Apr 23, 6:50 PM CDTSevere Thunderstorm WarningFWDJack, Wise40 min
Apr 23, 6:59 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath, Hood61 min

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.